Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 285, NWS Fort Worth, TX

June 12, 2003Bosque County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2003, 10:11 PM CDT for Bosque County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2003, 10:11 PM CDT (03:11 UTC)
Expired
Jun 12, 2003, 11:15 PM CDT
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Bosque County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 77 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2003-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2003-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
646 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
15.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WUUS54 KFWD 130311
SVRFTW
TXC035-130415-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 PM CDT THU JUN 12 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSQUE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1115 PM CDT

* AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 12 MILES WEST OF MERIDIAN...MOVING EAST AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERIDIAN AROUND 1045 PM CDT

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3203 9797 3185 9792 3189 9739 3214 9750

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:47 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 12, 9:47 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
947 PM CDT THU JUN 12 2003

SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS NORTH TEXAS THIS
EVENING.  MOST OF THESE STORMS ARE ELEVATED ABOVE THE COLD POOL FROM COMPLEX
OF STORMS THIS AFTERNOON. EXPECT SCATTERED STORMS TO CONTINUE OVERNIGHT WITH
GOOD ELEVATED INSTABILITY.  35 TO 40 KNOT LOW LEVEL JET IS FORECAST TO
DEVELOP IN THE NEXT FEW HOURS AND THIS SHOULD KEEP SCATTERED STORMS
OVERNIGHT.

WILL MAKE SOME MINOR MODIFICATIONS TO TEMPERATURE/CLOUDS/WINDS BASED ON
CURRENT TRENDS.  WILL ALSO LOWER POPS TO 40 PERCENT AREA WIDE AND KEEP
SEVERE MENTIONED.

FCSTID =   79

.FWD...
TX...NONE.
Hazardous weather outlook, Jun 12, 5:15 PM CDT, 4 hours 56 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY
WEST OF A GAINESVILLE...DENTON...TO HILLSBORO LINE.  ACROSS THE
REMAINDER OF NORTH TEXAS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS.

ENERGY FROM AN APPROACHING UPPER LEVEL DISTURBANCE CURRENTLY OVER NEW
MEXICO...COUPLED A VERY MOIST AND UNSTABLE AIRMASS... WILL BRING A GOOD
CHANCE OF THUNDERSTORMS TONIGHT.  THUNDERSTORMS SHOULD FORM NEAR THE
DRY LINE IN WEST TEXAS EARLY THIS EVENING.  THESE STORMS WILL MOVE
SOUTHEAST ALONG AN OUTFLOW BOUNDARY AND COULD PRODUCE LARGE HAIL...
STRONG DOWNBURST WINDS...AND VERY HEAVY RAIN.  SOME LOCALIZED
FLOODING WILL ALSO BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE
STORMS.

.DAYS TWO THROUGH SEVEN...
PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH NEXT
THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
REGION. SEVERE WEATHER IS POSSIBLE FRIDAY INTO FRIDAY NIGHT.
LOCALIZED FLASH FLOODING AND RIVER STEM FLOODING WILL BE POSSIBLE AS
WELL...FRIDAY NIGHT AND THIS WEEKEND...ESPECIALLY AREAS FROM
INTERSTATE 20 TO THE RED RIVER WHERE SOILS ARE MORE SATURATED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY WEST OF INTERSTATE 35 AND NORTH OF
INTERSTATE 20 EARLY THIS EVENING...AND ACROSS THE REST OF NORTH
TEXAS TONIGHT.

In the hours before

Local storm report, Jun 12, 7:17 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0714 PM    JERMYN                    TX   HAIL
06/12/03   JACK                           REPORTED BY LAW
                                          ENFORCEMENT...MARBLE SIZE
                                          HAIL
Local storm report, Jun 12, 7:47 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
747 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0742 PM    NEWCASTLE                 TX   1.75 INCH HAIL
06/12/03   YOUNG                          REPORTED BY EMERGENCY
                                          MANAGEMENT
Local storm report, Jun 12, 7:48 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
748 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0740 PM    NEWCASTLE                 TX   1.75 INCH HAIL
06/12/03   YOUNG                          REPORTED BY SPOTTER
Local storm report, Jun 12, 8:10 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

730 PM     NORMANGEE                 TX   WIND DAMAGE
06/12/03   LEON                           REPORTED BY LAW
                                          ENFORCEMENT...TREE BLOWN
                                          DOWN
Local storm report, Jun 12, 8:26 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0801 PM    MURRAY                    TX   HAIL
06/12/03   YOUNG                          REPORTED BY EMERGENCY
                                          MANAGEMENT..TOWARD MURRAY
                                          AND SOUTH BEND
Local storm report, Jun 12, 9:13 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
913 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0900 PM    3 SE POSSUM KINGDOME LAKE TX   2.00 INCH HAIL
06/12/03   PALO PINTO                     REPORTED BY SPOTTER

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:01 PM CDTSevere Thunderstorm WarningFWDLeon59 min
Jun 12, 7:58 PM CDTSevere Thunderstorm WarningFWDYoung47 min
Jun 12, 8:23 PM CDTSevere Thunderstorm WarningFWDHill37 min
Jun 12, 8:29 PM CDTSevere Thunderstorm WarningFWDPalo Pinto61 min
Jun 12, 8:34 PM CDTSevere Thunderstorm WarningFWDEllis, Navarro56 min
Jun 12, 9:29 PM CDTSevere Thunderstorm WarningFWDPalo Pinto46 min
Jun 13, 12:04 AM CDTSevere Thunderstorm WarningFWDBosque56 min
Jun 13, 1:50 AM CDTSevere Thunderstorm WarningFWDMontague55 min
Jun 13, 7:08 AM CDTFlash Flood WarningFWDHopkins3 hr
Jun 13, 9:06 AM CDTSevere Thunderstorm WarningFWDNavarro54 min
Jun 13, 3:50 PM CDTSevere Thunderstorm WarningFWDHamilton55 min
Jun 13, 4:48 PM CDTSevere Thunderstorm WarningFWDBell, Milam57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.